Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

The distribution of Rademacher sums


Author: S. J. Montgomery-Smith
Journal: Proc. Amer. Math. Soc. 109 (1990), 517-522
MSC: Primary 60C05; Secondary 46M35, 60E15, 60G50
MathSciNet review: 1013975
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We find upper and lower bounds for $ {\Pr(}\Sigma \pm {x_n} \geq t)$, where $ {x_1},{x_2}, \ldots $ are real numbers. We express the answer in terms of the $ K$-interpolation norm from the theory of interpolation of Banach spaces.


References [Enhancements On Off] (What's this?)

  • [1] Colin Bennett and Robert Sharpley, Interpolation of operators, Pure and Applied Mathematics, vol. 129, Academic Press, Inc., Boston, MA, 1988. MR 928802
  • [2] Kai Lai Chung, A course in probability theory, 2nd ed., Academic Press [A subsidiary of Harcourt Brace Jovanovich, Publishers], New York-London, 1974. Probability and Mathematical Statistics, Vol. 21. MR 0346858
  • [3] Tord Holmstedt, Interpolation of quasi-normed spaces, Math. Scand. 26 (1970), 177–199. MR 0415352
  • [4] Jean-Pierre Kahane, Some random series of functions, 2nd ed., Cambridge Studies in Advanced Mathematics, vol. 5, Cambridge University Press, Cambridge, 1985. MR 833073
  • [5] Paul-André Meyer, Martingales and stochastic integrals. I. Lecture Notes in Mathematics. Vol. 284, Springer-Verlag, Berlin-New York, 1972. MR 0426145
  • [6] S. J. Montgomery-Smith, The cotype of operators from $ C(K)$, Ph.D. thesis, Cambridge, August 1988.
  • [7] Gilles Pisier, De nouvelles caractérisations des ensembles de Sidon, Mathematical analysis and applications, Part B, Adv. in Math. Suppl. Stud., vol. 7, Academic Press, New York-London, 1981, pp. 685–726 (French, with English summary). MR 634264
  • [8] V. A. Rodin and E. M. Semyonov, Rademacher series in symmetric spaces, Anal. Math. 1 (1975), no. 3, 207–222 (English, with Russian summary). MR 0388068

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 60C05, 46M35, 60E15, 60G50

Retrieve articles in all journals with MSC: 60C05, 46M35, 60E15, 60G50


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1990-1013975-0
Keywords: Rademacher sum, Holmstedt's formula
Article copyright: © Copyright 1990 American Mathematical Society